Alert archive / Michigan / Small Craft Advisories in 2017

Small Craft Advisory 70, NWS Gaylord, MI

August 16, 2017

NWS Gaylord, MI issued this small craft advisory at Aug 16, 2017, 10:12 PM EDT. It took effect at Aug 17, 2017, 8:00 AM EDT. It was in force for 46 hr.

The area

The counties it named.

The facts

Issued
Aug 16, 2017, 10:12 PM EDT (02:12 UTC)
In effect from
Aug 17, 2017, 8:00 AM EDT
Expired
Aug 19, 2017, 6:00 AM EDT
In force
46 hr
Issued by
NWS Gaylord, MI

The text

As transmitted.

328 
WHUS73 KAPX 170212
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1012 PM EDT WED AUG 16 2017

LHZ345>349-LSZ321-322-171015-
/O.NEW.KAPX.SC.Y.0070.170817T1200Z-170818T0000Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1012 PM EDT WED AUG 16 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 8 PM EDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 8 PM EDT THURSDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
6 follow-up statements
882 
WHUS73 KAPX 171503
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1103 AM EDT THU AUG 17 2017

LMZ323-342-344>346-172315-
/O.EXB.KAPX.SC.Y.0070.000000T0000Z-170818T1600Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1103 AM EDT THU AUG 17 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL NOON EDT FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ341-172315-
/O.EXA.KAPX.SC.Y.0070.000000T0000Z-170818T0000Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
1103 AM EDT THU AUG 17 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ346-348-349-LSZ321-322-172315-
/O.EXT.KAPX.SC.Y.0070.000000T0000Z-170818T0400Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1103 AM EDT THU AUG 17 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345-347-172315-
/O.CON.KAPX.SC.Y.0070.000000T0000Z-170818T0000Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
1103 AM EDT THU AUG 17 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
265 
WHUS73 KAPX 172007
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
407 PM EDT THU AUG 17 2017

LSZ321-322-180400-
/O.EXT.KAPX.SC.Y.0070.000000T0000Z-170819T0300Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
407 PM EDT THU AUG 17 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT FRIDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 PM EDT FRIDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345>349-180400-
/O.EXT.KAPX.SC.Y.0070.000000T0000Z-170819T0300Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
407 PM EDT THU AUG 17 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT FRIDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 PM EDT FRIDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ323-341-342-344>346-180400-
/O.EXT.KAPX.SC.Y.0070.000000T0000Z-170819T0300Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
407 PM EDT THU AUG 17 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT FRIDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 PM EDT FRIDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
644 
WHUS73 KAPX 180214
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1014 PM EDT THU AUG 17 2017

LSZ321-322-181015-
/O.CON.KAPX.SC.Y.0070.000000T0000Z-170819T0300Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1014 PM EDT THU AUG 17 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT
FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345>349-181015-
/O.CON.KAPX.SC.Y.0070.000000T0000Z-170819T0300Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
1014 PM EDT THU AUG 17 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT
FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ323-341-342-344>346-181015-
/O.CON.KAPX.SC.Y.0070.000000T0000Z-170819T0300Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1014 PM EDT THU AUG 17 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT
FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
970 
WHUS73 KAPX 181500
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1100 AM EDT FRI AUG 18 2017

LSZ321-322-182200-
/O.CON.KAPX.SC.Y.0070.000000T0000Z-170819T0300Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1100 AM EDT FRI AUG 18 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345>349-182200-
/O.CON.KAPX.SC.Y.0070.000000T0000Z-170819T0300Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
1100 AM EDT FRI AUG 18 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ323-341-342-344>346-182200-
/O.CON.KAPX.SC.Y.0070.000000T0000Z-170819T0300Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1100 AM EDT FRI AUG 18 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
918 
WHUS73 KAPX 182016
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
416 PM EDT FRI AUG 18 2017

LHZ345>349-190400-
/O.EXT.KAPX.SC.Y.0070.000000T0000Z-170819T1000Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
416 PM EDT FRI AUG 18 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT SATURDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM EDT
SATURDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ321-322-190300-
/O.CON.KAPX.SC.Y.0070.000000T0000Z-170819T0300Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
416 PM EDT FRI AUG 18 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ323-341-342-344>346-190300-
/O.CON.KAPX.SC.Y.0070.000000T0000Z-170819T0300Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
416 PM EDT FRI AUG 18 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
495 
WHUS73 KAPX 190213
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1013 PM EDT FRI AUG 18 2017

LMZ323-341-342-344>346-190315-
/O.CAN.KAPX.SC.Y.0070.000000T0000Z-170819T0300Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1013 PM EDT FRI AUG 18 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LSZ321-322-191000-
/O.EXT.KAPX.SC.Y.0070.000000T0000Z-170819T1000Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1013 PM EDT FRI AUG 18 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT SATURDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM EDT
SATURDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345>349-191000-
/O.CON.KAPX.SC.Y.0070.000000T0000Z-170819T1000Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
1013 PM EDT FRI AUG 18 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SATURDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Aug 16, 10:01 PM EDT, 11 minutes earlier.

Area forecast discussion, Aug 16, 10:01 PM EDT, 11 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
1001 PM EDT Wed Aug 16 2017

.UPDATE...
Issued at 1001 PM EDT Wed Aug 16 2017

Low pressure continues to develop along the Iowa/Minnesota
border...and is slowly tracking eastward into the Western Great
Lakes area. Leading edge of cloud cover associated with this
system has reached our SW CWA...with the leading edge of
associated precip now extending from OSH to near MKG. Latest near
term models still hold off until after 06z for any significant
increase in POPs from SW to NE across our CWA. This seems
reasonable given projected timing of upstream precip into our
area.

&&

.NEAR TERM...(Tonight through Thursday)
Issued at 308 PM EDT Wed Aug 16 2017

...Rain Thursday...

High impact weather potential...Thunderstorm (severe?) and heavy
rain potential Thursday.

Upper ridge over region with 1020mb surface high centered over
southern Ontario. Upper trough in the Plains with surface low in
Iowa. Ridge axis moves across Michigan this afternoon.

Trough and surface low translate east overnight. Low deepens as it
moves as it moves into northern Wisconsin tomorrow afternoon and
into the UP by evening. Potential for thunderstorms and heavy rain
with this system. Best potential will be near the surface low in the
eastern UP (best forcing) and also across areas south of CAD to APN
(best instability). Warm front with the low enters the KMBL
area around 12Z reaching the Straits/UP by 00z.

Precipitation will come in two waves. First deep moisture and
isentropic ascent arrives along/ahead of the warm front with help of
30-40kt low level jet around daybreak. BUFKIT shows very skinny
elevated CAPE with values to 500 J/kg near warm front with
30-40kts of 0-6km Bulk Shear, so thunder possible. This will trend
the start time sooner than previously thought. Also means clouds
moving in faster which will cut down on any sunshine and daytime
heating expected.

Later, narrow warm sector arrives with dewpoints near 70F, PWATs
approaching 2 inches and CAPE values close to 2000 J/kg ahead of the
cold front. Lapse rates are marginal and lack of daytime heating but
mid level speed max and left exit region of upper jet should
enhance lift. 0-6km Bulk Shear values increase to 40+kts near
Saginaw Bay. So definite chance of thunder, especially near the
cold front. Enough shear that isolated severe not out of the
question, especially south. If there is enough instability to get
organized convection, could see quite a few severe thunderstorms,
especially south of M-55. Updated SPC day 2 outlook now includes
slight risk of severe thunderstorms near Saginaw Bay, surrounded
by marginal that includes areas south of MBL-APN. Big question is
how far north the warm sector gets.

In any case, plenty of moisture and lift for all areas to receive
descent amount of rainfall Thursday and enough instability for some
thunderstorms. Southern areas should see the best chance for
convection. Pretty much a washout for outdoor activities Thursday.

&&

.SHORT TERM...(Thursday night through Saturday)
Issued at 308 PM EDT Wed Aug 16 2017

...Friday looks a touch ugly but Saturday should be better...

High impact weather potential...t-storms with potential heavy rain
linger into Thu Night.

Low pressure will deepen as lifts across upper MI and Lk Superior
Thu night and early Friday. Associated cold front will cross the
region Thu night. Deep moist convection will continue Thu night
ahead of the front, though surface fropa will be gradually cutting
that threat off as the night proceeds. Friday will be a classically
grungy post-frontal day, with cool/moist air supporting (and the
lakes enhancing) showers/drizzle. We'll shake loose of that pattern
by Saturday, as the low ejects into northern Quebec.

Pops remain high for Thu evening, especially in eastern and northern
portions of the forecast area. Near-term fcst thoughts re: heavy
rain and svr threat still apply for a portion of the evening.
Wraparound moisture will spill back into eastern upper/nw lower MI
overnight. That will gradually depart Friday, though as 850mb temps
fall back to 8-9C, warm Lake Mi will compensate to some extent.
Highest pops overnight/Fri morning in eastern upper/nw lower MI,
with pops dwindling for the rest of the day, and ending toward
midnight.

Min temps Thu night will be mild, as the main push of cool air
arrives Fri morning. Lows will be mainly in the low/mid 60s.
However, max temps Friday won't get very far. Highs upper 60s to
lower 70s.

Clouds will tend to diminish Fri night and especially Saturday, as
the 850mb thermal trof get displaced and warm advection arrives on
backing 1000-850mb winds. A shortwave will be skirting the southern
lakes on Saturday, especially early. Most of the associated precip
will be to the south. However, influence of the system when combined
with diurnal heating might have an outside shot at busting out a
shower near Saginaw Bay. Otherwise dry, with again a tendency for
decreasing cloudiness.

Min temps Fri night in the 50s. Max temps Sat in the 70s.

.LONG TERM...(Saturday night through Wednesday)
Issued at 308 PM EDT Wed Aug 16 2017

Height falls working into the region early in the week will bring
the best chance of widespread showers over the extended. Timing
right now looks to favor Tuesday. Can't completely rule out some
isolated showers Monday with a weak boundary passing through and
good return flow starting to increase moisture as high pressure
slides through the Ohio Valley Sunday. Blends right now are trending
towards at least partly cloudy skies for Monday, which at this time
seems reasonable. Will have to see how strong and how long the
moisture advection affects the area prior to Monday. Temperatures
expected to run a bit above normal heading into midweek.

&&

.AVIATION...(For the 00Z TAFS through 00Z Thursday evening)
Issued at 700 PM EDT Wed Aug 16 2017

Widespread showers and embedded thunderstorms will develop from SW
to NE late tonight and Thursday as low pressure tracks NE out of
the Central Plains and into the Western Great Lakes region.
Conditions will deteriorate to widespread MVFR as a result...with
a few locations experiencing IFR conditions at times. SE winds AOB
10 kts tonight will become S/SE and strengthen to 10 to 20 kts
with some higher gusts expected.

&&

.MARINE...
Issued at 308 PM EDT Wed Aug 16 2017

Small Craft Advisories may be needed Thursday and Friday.
East to southeast winds ahead of our next storm system will
continue through Thursday. Winds will increase to near Small Craft
levels after daybreak Thursday on all the big lakes. Gusty marine
winds are expected to continue into Friday.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...NONE.
LS...NONE.
&&

UPDATE...MR
NEAR TERM...KF
SHORT TERM...JZ
LONG TERM...AM
AVIATION...MR
MARINE...KF
Hazardous weather outlook, Aug 16, 3:09 PM EDT, 7 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Gaylord MI
309 PM EDT Wed Aug 16 2017

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-
042-171915-
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-Chippewa-
Mackinac-Emmet-Cheboygan-Presque Isle-Charlevoix-Leelanau-Antrim-
Otsego-Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-
Oscoda-Alcona-Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-
Gladwin-Arenac-
309 PM EDT Wed Aug 16 2017

This hazardous weather outlook is for northern Lower Michigan...
eastern Upper Michigan...and adjacent nearshore waters of Lake
Michigan...Lake Huron and Lake Superior.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Thunderstorms are possible Thursday and Thursday night. A few
storms may be capable of producing gusty winds.

Heavy rainfall is also possible across the outlook area on
Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any significant weather and
rainfall amounts to the National Weather Service. Reports may be
made one of three ways:

Online:   weather.gov/gaylord
Facebook: facebook.com/nwsgaylord

Twitter:  twitter.com/nwsgaylord

&&

For more information visit http://weather.gov/gaylord.

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 17, 4:13 AM EDTBeach Hazards StatementAPXAlcona, Alpena, Antrim, Arenac, Benzie, Cheboygan and 5 more43 hr
Aug 17, 5:38 PM EDTSevere Thunderstorm WarningAPXCharlevoix, Cheboygan41 min
Aug 17, 7:54 PM EDTSevere Thunderstorm WarningAPXAlcona, Iosco66 min

Nearby

Small Craft Advisories in Michigan, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.